MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 86552
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: two samples were returned for evaluation.Both units were removed from their packs and visually examined.This examination confirms that the main stem of the tubing was compressed at the 17cm depth marking.This compression was for a distance of 5mm.This type of damage was indicative of the user pressing on the main stem of the tubing.An attempt made to replicate the damage detected on the returned unit and similar damage was observed when the main stem of the tubing was physically pinched using the thumb and forefinger.The reported defect was detected on one of the two units returned.The device failed to meet specification as it was received or made available for evaluation.The cause of the observed condition was determined to be abnormal stress.The dhr review shows the product was released to specification.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient bites down the endo tracheal tube and would not return to shape.It was also indicated that this cause wire to be exposed.They remove the et tube and put in another to resolve the issue.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
IE  3810
MDR Report Key9662876
Report Number8020889-2020-00007
Device Sequence Number11432517
Product Code BTR
UDI-Device Identifier10884521211681
UDI-Public10884521211681
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K790575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model Number86552
Device Catalogue Number86552
Device Lot Number201810486X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2019
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1